Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sarah25

Will Accutane Prevent A Birth Control Pill Breakout?

Recommended Posts

Hi guys,

So I'm on accutane (70 mg a day) for my moderate but very persistent acne. I'm exactly one month in.

I haven't been on birth control for 6 months because I got out of a relationship and didn't like the effect it had on my body. I had also tried different ones to try and control my acne, but I never found one that helped and a few just made my acne worse.

But, because I"m on accutane I obviously have to be on birth control. But, because of the way my cycle was and because Im not having sex right now, my derm said it was okay if I started my bc pill 2 weeks into my accutane treatment (after I got my period).

So, I did that.

I was having NO issues except dryness with accutane and feeling great, but as soon as I started my BC pill I started breakng out terribly. I'm on Tri Cyclen which I know is a higher dosage of a pill...

My question is- is it normal to get a breakout from the pill even thought I'm on accutane? I assumed the accutane would kind of cancel out any initial breakout from the pill. If the pill is doing this, I REALLY don't want to be on it. I'm not planning on being sexually active while I'm on accutane anyway.

Should I maybe switch to a lower dosage of a pill?

Just looking for some advice. Thanks you guys!

Link to comment
Share on other sites

Hope this isnt too late. Although I didnt get an "initial breakout", most people's acne gets worse the first 1-3 months on accutane. This is a good thing! Think of it as your skin pushing out all the pimples. My guess would be that the birth control has nothing to do with this breakout. It DOES get better though and accutane is so worth it. I just got off a month ago and my skin had never looked better. My problem is that I stopped my birth control pills about 3 months ago, (month 3-4 of my accutane course) because I was not having sex and felt that I didn't want to put too many things at once in my body. I am COMPLETELY aware of the risks of birth defects, but i knew I would not be having sex. I wouldnt risk that.

BUT- Since i stopped my birth control, I had one heavy period and have had none since. 3 missed periods. Now that I am one month off my course of accutane, I had a breakout. One cystic acne on my cheek, and a few minor spots around my chin. My acne wasnt too bad to begin accutane, but the effects should have at least lasted longer than one month!

I ran to my derm and begged to go back on (accutane really does make your skin beauuuuutiful), but she said it wont help the hormonal aspect and birth control should get me back to perfect skin.

But birth control didnt help before the accutane, so Im still nervous.

Any tips or advice helps with me guys!

and for @sarah25, stay on the birth control! or ask your derm about this potential problem that I am having.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×